Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS San Angelo, TX

May 26, 2014Brown County, Callahan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2014, 10:38 PM CDT for Brown County, Callahan County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 10:38 PM CDT (03:38 UTC)
Expired
May 26, 2014, 11:30 PM CDT
In force
52 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, TX, Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS54 KSJT 270338
SVRSJT
TXC049-059-270430-
/O.NEW.KSJT.SV.W.0113.140527T0338Z-140527T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 PM CDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1130 PM CDT

* AT 1037 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM RISING STAR TO MAY TO BROWNWOOD...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EARLY AROUND 1045 PM CDT.
  ZEPHYR AND BLANKET AROUND 1055 PM CDT.

LAT...LON 3169 9875 3166 9877 3167 9920 3214 9919
      3214 9911 3208 9911 3208 9893 3206 9890
      3170 9867
TIME...MOT...LOC 0338Z 269DEG 32KT 3206 9894 3191 9891
          3174 9900

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
336 
WWUS54 KSJT 270355
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1055 PM CDT MON MAY 26 2014

TXC059-270405-
/O.CAN.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
CALLAHAN TX-
1055 PM CDT MON MAY 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLAHAN COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3169 9875 3166 9877 3167 9911 3208 9902
      3208 9893 3206 9890 3170 9867
TIME...MOT...LOC 0355Z 269DEG 32KT 3206 9876 3191 9873
          3174 9882

$$

TXC049-270430-
/O.CON.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
BROWN TX-
1055 PM CDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BROWN
COUNTY UNTIL 1130 PM CDT...

AT 1051 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MAY TO 6 MILES NORTH OF BLANKET
TO EARLY...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN BROWN
COUNTY.

LAT...LON 3169 9875 3166 9877 3167 9911 3208 9902
      3208 9893 3206 9890 3170 9867
TIME...MOT...LOC 0355Z 269DEG 32KT 3206 9876 3191 9873
          3174 9882

HAIL...<.75IN
WIND...60MPH

$$
152 
WWUS54 KSJT 270416
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CDT MON MAY 26 2014

TXC049-270430-
/O.CON.KSJT.SV.W.0113.000000T0000Z-140527T0430Z/
BROWN TX-
1116 PM CDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BROWN
COUNTY UNTIL 1130 PM CDT...

AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DE LEON TO 5 MILES EAST OF COMANCHE TO 11 MILES SOUTH
OF COMANCHE...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

LAT...LON 3169 9875 3166 9877 3167 9911 3191 9900
      3192 9881 3170 9867
TIME...MOT...LOC 0417Z 269DEG 32KT 3206 9853 3191 9850
          3174 9859

HAIL...<.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:16 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 26, 6:16 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT MON MAY 26 2014

.AVIATION...
/00Z TAFS/

Large complex of storms will slide southeast into the area during
the evening hours, effecting both San Angelo and Abilene, KSJT and
KABI. Uncertain about how far southeast it will come this evening,
so whether the storms reach the southern terminals is a question.
Otherwise, MVFR ceilings will move north and cover most of the area
after midnight.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 26 2014/

SHORT TERM...
(Tonight and Tomorrow)

Although flash flooding remains a major concern for this afternoon
and tonight, severe thunderstorms are also a concern for the shorter
term. With much of West Central Texas under sunny skies this
afternoon, the atmosphere continues to become more unstable.
Thunderstorms, some severe, have already developed, across the Trans
Pecos region of west Texas, along an old outflow boundary. Surface
based CAPES there are currently around 2000 to 2500 J/Kg, and
convective inhibition is near zero. Based on coordination with the
Storm Prediction Center, Tornado Watch number 188 is now in effect
for much of West Central Texas. This watch is valid until 11 PM CDT
this evening. The thinking is supercells will continue to develop to
the west and move into West Central Texas. With 0 to 6 Km Bulk Shear
around 50 knots and WSR-88D VAD Wind Profile data indicating veering
through the first 8000 feet, the primary threats, in order of
concern this afternoon and evening, are tornadoes, large hail,
damaging winds, and ever present deadly lightning. In addition to
severe thunderstorms, flash flooding remains a significant threat
for this afternoon and tonight. Thus, a Flash Flood watch remains in
effect for all of West Central Texas until 7 AM CDT tomorrow
morning. The ground is saturated across much of West Central Texas;
so, any additional rainfall will likely produce flash flooding.

For tomorrow, rain chances diminish, as the upper low moves east
along the Red River. Models continue to generate QPF, mainly across
our eastern counties. Continuing the best PoPs for those counties
look best. Tomorrow afternoon, a weak front will slide southeast
across West Central Texas and bring north winds. Highs for tomorrow
afternoon in the 80s still look likely.

LONG TERM...
(Tuesday night through Monday)

The large upper level low that has been bringing much needed
rainfall to West Central Texas, will be over Northeast Texas Tuesday
evening, then slow down and meander across East Texas/Louisiana
through this weekend. Slight chance PoPs were left across the
extreme southeast counties Tuesday night into Wednesday, on the
backside of the upper low. Rain chances were left out of the
forecast on Thursday, as most convection should remain east of the
area. Highs on both Wednesday and Thursday will be in the mid to
upper 80s, with lows in the 60s.

While the aforementioned upper level low is stalled to our east, an
upper level ridge will build to our west. This will put West Central
Texas in a shear zone between the two features. Isolated to
scattered showers and thunderstorms will be possible both afternoons
Friday and Saturday, with the best chance across our eastern
counties, farther away from effects of the ridge. Coverage looks
limited and uncertainty remains, so for now, very few changes were
made to the inherited PoPs. Sunday through early next week, expect
dry conditions with slowly increasing temperatures. Most locations
will be in the lower to mid 90s, with overnight lows in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 65  83  64  86  64 /  80  40  10  10   5
San Angelo 	 66  87  65  88  63 /  70  20  10   5   5
Junction 	 66  85  67  88  66 /  70  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch...
Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford...
Sterling...Sutton...Taylor...Throckmorton...Tom Green.

&&

07
Hazardous weather outlook, May 26, 2:32 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CDT MON MAY 26 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
232 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE PRIMARY HAZARDS INCLUDE TORNADOES...LARGE
HAIL...DAMAGING WINDS...FLASH FLOODING...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ON TUESDAY WITH
LINGERING CHANCES ON WEDNESDAY. THE PRIMARY HAZARDS ARE LARGE
HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE MAY ACTIVATE SPOTTERS LATER THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 26, 9:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             SAN ANGELO              31.45N 100.45W
05/26/2014  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

            NEAR FT CONCHO

&&

EVENT NUMBER SJT1400208

DOLL
Local storm report, May 26, 9:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
953 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     4 W SAN ANGELO          31.45N 100.52W
05/26/2014  E65 MPH          TOM GREEN          TX   NWS EMPLOYEE

&&

EVENT NUMBER SJT1400209

DOLL
Local storm report, May 26, 10:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1008 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             4 SE SAN ANGELO         31.41N 100.40W
05/26/2014  E2.75 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1400210

DOLL
Local storm report, May 26, 10:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1009 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND GST     1 E WALL                31.37N 100.29W
05/26/2014  E61 MPH          TOM GREEN          TX   MESONET

&&

EVENT NUMBER SJT1400211

DOLL
Local storm report, May 26, 10:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1012 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             3 NE SAN ANGELO         31.48N 100.42W
05/26/2014  E1.00 INCH       TOM GREEN          TX   POST OFFICE

&&

EVENT NUMBER SJT1400212

DOLL
Local storm report, May 26, 10:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             SAN ANGELO              31.45N 100.45W
05/26/2014  M1.00 INCH       TOM GREEN          TX   NWS EMPLOYEE

            QUARTER SIZE HAIL AT CHADBOURNE AND COLLEGE AVENUE

&&

EVENT NUMBER SJT1400213

DOLL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:09 PM CDTSevere Thunderstorm WarningSJTNolan51 min
May 26, 7:11 PM CDTTornado Warning Tornado observedSJTCoke, Sterling, Tom Green49 min
May 26, 7:23 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan52 min
May 26, 7:44 PM CDTTornado WarningSJTSterling46 min
May 26, 7:53 PM CDTTornado WarningSJTCoke, Sterling, Tom Green52 min
May 26, 8:11 PM CDTSpecial Weather StatementSJTRunnels34 min
May 26, 8:25 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green50 min
May 26, 8:28 PM CDTFlash Flood WarningSJTSterling3 hr
May 26, 8:37 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels38 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green63 min
May 26, 9:09 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor66 min
May 26, 9:12 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green63 min
May 26, 9:39 PM CDTFlash Flood WarningSJTTom Green3 hr
May 26, 9:42 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman63 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningSJTIrion60 min
May 26, 10:01 PM CDTFlash Flood WarningSJTRunnels3 hr
May 26, 10:09 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green51 min
May 26, 10:25 PM CDTAreal Flood AdvisorySJTColeman2 hr
May 26, 10:32 PM CDTAreal Flood AdvisorySJTBrown118 min
May 26, 11:03 PM CDTSpecial Weather StatementSJTConcho, McCulloch57 min
May 26, 11:08 PM CDTFlash Flood WarningSJTTom Green3 hr
May 26, 11:13 PM CDTSpecial Weather StatementSJTIrion32 min
May 26, 11:28 PM CDTAreal Flood AdvisorySJTConcho, McCulloch2 hr
May 26, 11:35 PM CDTSpecial Weather StatementSJTSchleicher25 min
May 26, 11:49 PM CDTSpecial Weather StatementSJTMcCulloch56 min
May 27, 12:25 AM CDTSpecial Weather StatementSJTSchleicher35 min
May 27, 1:05 AM CDTSpecial Weather StatementSJTMenard40 min
May 27, 1:30 AM CDTSevere Thunderstorm WarningSJTKimble, Menard45 min
May 27, 2:07 AM CDTAreal Flood AdvisorySJTTom Green3 hr
May 27, 2:12 AM CDTSevere Thunderstorm WarningSJTKimble, Mason63 min
May 27, 5:27 AM CDTAreal Flood AdvisorySJTBrown2 hr
May 27, 3:21 PM CDTSpecial Weather StatementSJTThrockmorton24 min
May 27, 3:57 PM CDTSpecial Weather StatementSJTBrown33 min
May 27, 4:01 PM CDTSpecial Weather StatementSJTSan Saba29 min
May 27, 4:06 PM CDTSevere Thunderstorm WarningSJTBrown39 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningSJTSan Saba52 min
May 27, 4:38 PM CDTTornado WarningSJTSan Saba37 min
May 27, 4:56 PM CDTSevere Thunderstorm WarningSJTSan Saba49 min
May 27, 5:10 PM CDTTornado WarningSJTSan Saba35 min
May 27, 5:20 PM CDTSpecial Weather StatementSJTBrown25 min
May 27, 5:46 PM CDTTornado WarningSJTSan Saba29 min
May 27, 6:51 PM CDTSpecial Weather StatementSJTBrown24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.